Exponentially stabilizing division controllers for dyadic bilinear systems

Min Shin Chen, Yean Ren Hwang, Yu Jeng Kuo

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


It is difficult to asymptotically stabilize a dyadic bilinear system with only multiplicative control inputs when the open-loop dynamics are unstable. The previous approach of cascading a division controller with a constant-size dead zone can only stabilize but not asymptotically stabilize the system. This note proposes a new control design which cascades a division controller with a modified dead zone whose size is proportional to the modulus of the system state. It is shown that this new division controller can globally and exponentially stabilize any open-loop unstable dyadic bilinear system as long as it is controllable.

Original languageEnglish
Pages (from-to)106-110
Number of pages5
JournalIEEE Transactions on Automatic Control
Issue number1
StatePublished - Jan 2003


  • Asymptotic stability
  • Dead zone
  • Division controller
  • Dyadic bilinear system
  • Exponential stability


Dive into the research topics of 'Exponentially stabilizing division controllers for dyadic bilinear systems'. Together they form a unique fingerprint.

Cite this